MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number 1699385
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Mfr report number: 3002124543-2017-00030.Internal mcn: 2017m5000117.Subject# 0417-004.Last sae report: 24 may 2016.Sae: acute pancreatitis (pancreatitis acute).This sae is linked with unplanned infusion of the total liver, gastric, duodenal and pancreatic because the catheter moved (probably due to a movement of the patient) and sae: hyperthyroidia, captured under mcn# 2017m5000112.This report concerns subject 0417-004, a (b)(6) person who was enrolled in study (b)(6).On (b)(6) 2016, the subject received treatment with study device therasphere® total 67.5 gy for hepatocellular carcinoma in both the lobes (administration of the dose lower than required by protocol is associated with device deficiency reported under mcn# 2017m500071).On (b)(6)2017, the subject commenced treatment with standard of care therapy (sorafenib) at 400 mg po bid and continued this dosage till(b)(6) 2017.From (b)(6)2017 to (b)(6) 2017, standard of care therapy (sorafenib) 400 mg po qd was given reason of reduction is unknown.On (b)(6) 2017, standard of care therapy (sorafenib) was temporarily discontinued due to fatigue.No relevant medical history was reported except for a temporary lipase increase on (b)(6) 2016, consecutive to device administration which was reported under mcn# 2017m5000071.Concomitant medications included bisoprolol, glicazide, omeprazole, clopidogrel, movicol, tramadol, delical and paracetamol.On (b)(6) 2017, the subject was hospitalized with acute pain.The event was diagnosed as acute pancreatitis.On (b)(6) 2017, investigations revealed lipase to be 200 ui/l (normal range <67 ui/l), sgpt test: 180 ui/l (normal range <55 ui/l).Bilirubin and sgot/sgpt results were not available for may 2017.Acute pancreatitis was assessed as grade c as per balthazar score.Prior to subject's hospitalization, relevant labs and tests were as follow: on (b)(6) 2016: lipase test: 33 ui/l (normal range <67 ui/l); sgot test: 51.7 ui/l (normal range <50 ui/l); sgpt test: 57.5 ui/l (normal range <50 ui/l); bilirubin test: 13.7 micro-mol/l (normal range <21); on 30 dec 2016 bilirubin test showed 9 micro-mol/l (normal range <21) and sgot and sgpt tests values were normal (exact values not reported).On (b)(6)2017: lipase test: 42 ui/l (normal range <67 ui/l); bilirubin test: 20.9 micro-mol/l (normal range <21); sgot and sgpt tests were normal (exact values not reported).The event was ongoing at the time of this report and the other details on hospitalization and treatment given was not provided.The subject continued participation in the study.The investigator assessed the event of acute pancreatitis as grade-4 (life threatening) in intensity, serious due to hospitalization.The event was assessed as possibly related to study device.The event was assessed as not related to study procedure, study treatment with standard of care therapy or pre-existing condition.The company assessed the event of acute pancreatitis as grade-4 (life threatening) in intensity, serious due to hospitalization.The event seemed to be unlikely related to study device (due to time lapse between therasphere® administration and onset of the event).The event is not related to study procedure.However, the event seemed to be also possibly related to standard of care therapy (sorafenib).A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This follow-up report is being sent to correct pma/510(k) number to h980006.
 
Event or Problem Description
This is a follow-up report to update: linked saes information, additional laboratory tests values, subject's discharge information, investigator's and company's assessment.Mfr report number: 3002124543-2017-00030.(b)(4).Subject# (b)(6).Last reportable sae report: (b)(6) 2017.Sae: acute pancreatitis (pancreatitis acute).This sae is linked with unplanned infusion of the total liver, gastric, duodenal and pancreatic because the catheter moved (probably due to a movement of the patient), sae: hyperthyroidia, captured under mcn# (b)(4) and sae: gastric ischaemia, captured under (b)(4), (emdr mfr# 3002124543-2017-00031).On (b)(6) 2017, lab test results were as follows lipase 132 ui/l (normal value <60 ui/l), bilirubin 20 mmol/l (normal range <17 mmol/l), sgot, sgpt were normal (<50 ui/l), ggt was 117 ui/l (<61ui/l).The subject was discharged on (b)(6) 2017 after showing slight improvement in acute pancreatitis.The subject had not recovered from the event of acute pancreatitis till the time of his death on (b)(6) 2017 due to gastric ischemia (captured under (b)(4), emdr mfr# 3002124543-2017-00031).The event was ongoing at the time of the receipt of this sae and other details on hospitalization and treatment given were not provided.No further supplementary information is expected.The investigator assessed the event of acute pancreatitis as grade-4 (life threatening) in intensity, serious due to hospitalization and as it was a life-threatening experience.The event was assessed as definitely related to study device.The event was assessed as not related to study procedure, study treatment with standard of care therapy (sorafenib) or pre-existing condition.The company assessed the event of acute pancreatitis as grade-4 (life threatening) in intensity, serious due to hospitalization and as it was a life-threatening experience.The event seemed to be possibly related to study device and to study procedure.The event was not related to standard of care therapy (sorafenib).

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key6646543
Report Number3002124543-2017-00030
Device Sequence Number1123014
Product Code NAW
UDI-Device Identifier05060116920406
UDI-Public05060116920406
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2017
Report Date (Section F) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/06/2017
Device Lot Number1699385
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer05/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer06/20/2017
06/20/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date07/20/2017
10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BISOPROLOL; CLOPIDOGREL; DELICAL; GLICLAZIDE; MOVICOL; MOVICOL; OMEPRAZOLE; PARACETAMOL; PARACETAMOL; SORAFENIB; TRAMADOL; TRAMADOL
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age71 YR
Patient Weight80
Date Report Sent to FDA06/02/2017